, Volume 356, Issue 3, pp 1183-1202
Date: 30 Nov 2012

Okounkov bodies and toric degenerations

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Let \(\varDelta \) be the Okounkov body of a divisor \(D\) on a projective variety \(X\) . We describe a geometric criterion for \(\varDelta \) to be a lattice polytope, and show that in this situation \(X\) admits a flat degeneration to the corresponding toric variety. This degeneration is functorial in an appropriate sense.

The author was partially supported by NSF Grants DMS-0502170 and DMS-0902967, and also by the Clay Mathematics Institute as a Liftoff Fellow.